Contact Us
Scarsdale Daily Voice serves Hartsdale & Scarsdale
Return to your home site

Menu

News

State Trooper Suffers Opioid Exposure After Overdose Crash On NY Highway, Police Say

A New York State Police trooper and a 35-year-old woman were hospitalized following a suspected overdose crash on the Wantagh State Parkway in the town of Hempstead Thursday, Jan. 12.
A New York State Police trooper and a 35-year-old woman were hospitalized following a suspected overdose crash on the Wantagh State Parkway in the town of Hempstead Thursday, Jan. 12. Photo Credit: Google Maps street view & Facebook/New York State Police

A New York State Police trooper was hospitalized for possible opioid exposure while responding to a suspected overdose crash on a state highway.

State Police on Long Island were initially called at around 1:15 p.m. Thursday, Jan. 12, with reports of an erratic driver in Hempstead, heading southbound on the Wantagh State Parkway near Hempstead Turnpike.

When troopers arrived, they found the vehicle disabled after a crash. The driver, 35-year-old Jaqueline Ann Morales, of East Meadow, was unresponsive and suffering symptoms believed to be an opioid overdose, police said.

The troopers administered Narcan, a nasal spray designed to help reverse the effects of an opioid overdose within minutes. She was then transported to Nassau University Medical Center for further treatment.

A short time later, while investigating the crash, a State Police trooper began experiencing symptoms of what police believed to be an opioid exposure. The trooper was administered Narcan and taken to Nassau University Medical Center.

The agency did not immediately provide an update on the trooper’s condition.

Morales was later arrested for driving while ability impaired by drugs, and criminal possession of a controlled substance.

No other vehicles were involved in the crash and there were no additional reports of injuries.

Check back to Daily Voice for updates. 

to follow Daily Voice Scarsdale and receive free news updates.